MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH¿ HEMOSTASIS INTRODUCER, CATH-LOCK¿ LOCKING HUB, 12 CM SHEATH, 6.5 F; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH¿ HEMOSTASIS INTRODUCER, CATH-LOCK¿ LOCKING HUB, 12 CM SHEATH, 6.5 F; INTRODUCER, CATHETER
Model Number 406704
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Hematoma (1884); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/12/2019
Type of Reportable Event Serious Injury
Event or Problem Description
During an atrial fibrillation ablation procedure a portion of the sheath became detached inside the patient.The 6.5f sheath was introduced into the vein but there was some insertion difficulty with attempting to insert the 4f catheter into the sheath.After the procedure was completed a small hematoma was noted and when the sheath was removed the valve became detached and the sheath remained in the vein.Intervention was performed to remove the remainder of the sheath, which was confirmed on fluoroscopy and echocardiogram.
 
Additional Manufacturer Narrative
One 6.5f fast-cath introducer sheath was received for evaluation.The sheath tubing had been torn and a section had been detached near the sheath hub.The attached tubing distal end appearance had similar damage, consistent with a mating surface to the aforementioned detached tubing.The distal detached section of the sheath tubing had multiple kinks, had been flattened, and appeared partially stretched/torn and partially dissected.No anomalies were noted when a 6.5f dilator was advanced through the returned sheath hub and the proximal section of the fractured sheath tubing.Dimension inspection confirmed the sheath distal tip inside diameter met specifications.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of reported event of ¿the sheath became detached¿ is consistent with damage during use.Based on the received condition of the device and the information provided, the cause of the reported catheter insertion difficulties remains unknown.

Brand Name
FAST-CATH¿ HEMOSTASIS INTRODUCER, CATH-LOCK¿ LOCKING HUB, 12 CM SHEATH, 6.5 F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key8362776
Report Number3005334138-2019-00106
Device Sequence Number1867090
Product Code DYB
UDI-Device Identifier05414734216975
UDI-Public05414734216975
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K894343
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number406704
Device Catalogue Number406704
Device Lot Number6669570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer03/23/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR